Alert archive / New York / Coastal Flood Statements in 2024
Coastal Flood Statement 21, NWS New York, NY
NWS New York, NY issued this coastal flood statement at Mar 13, 2024, 4:40 AM EDT for Nassau County, New York. It took effect at Mar 13, 2024, 10:00 PM EDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2024, 4:40 AM EDT (08:40 UTC)
- In effect from
- Mar 13, 2024, 10:00 PM EDT
- Expired
- Mar 14, 2024, 1:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS New York, NY
County Nassau County, NY
The radar
The Brookhaven radar (KOKX), 62 km from the middle of the area, began a volume at 08:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 8.7 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2630 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 259 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
263
WHUS41 KOKX 130840
CFWOKX
Coastal Hazard Message
National Weather Service New York NY
440 AM EDT Wed Mar 13 2024
CTZ009-NYZ071-131645-
/O.NEW.KOKX.CF.Y.0017.240314T0500Z-240314T0800Z/
Southern Fairfield-Southern Westchester-
440 AM EDT Wed Mar 13 2024
...COASTAL FLOOD ADVISORY IN EFFECT FROM 1 AM TO 4 AM EDT
THURSDAY...
* WHAT...Up to one half foot of inundation above ground level
expected in vulnerable areas near the waterfront and shoreline.
* WHERE...In Connecticut, Southern Fairfield County. In New
York, Southern Westchester County.
* WHEN...From 1 AM to 4 AM EDT Thursday.
* IMPACTS...Minor flooding in the more vulnerable locations near
the waterfront and shoreline. Some roads and low lying
properties including parking lots, parks, lawns, and homes and
businesses with basements near the waterfront will experience
minor flooding.
* ADDITIONAL DETAILS...Further coastal flooding is not expected
after the high tide cycle late tonight.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.
&&
Time of high total tides are approximate to the nearest hour.
STAMFORD HARBOR AT STAMFORD CT
MLLW CATEGORIES - MINOR 9.3 FT, MODERATE 10.9 FT, MAJOR 12.3 FT
MHHW CATEGORIES - MINOR 1.5 FT, MODERATE 3.1 FT, MAJOR 4.5 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
13/03 PM 8.7/ 9.2 0.9/ 1.4 0.7/ 1.1 1 NONE
14/03 AM 9.4/ 9.9 1.6/ 2.0 0.7/ 1.1 1 MINOR
14/03 PM 7.8/ 8.4 0.1/ 0.6 0.4/ 0.9 1 NONE
15/04 AM 8.8/ 9.3 1.0/ 1.5 0.6/ 1.1 1 NONE
15/04 PM 7.4/ 7.9 -0.5/ 0.0 0.4/ 0.9 0 NONE
BRIDGEPORT HARBOR AT BRIDGEPORT CT
MLLW CATEGORIES - MINOR 8.7 FT, MODERATE 10.2 FT, MAJOR 11.2 FT
MHHW CATEGORIES - MINOR 1.4 FT, MODERATE 2.9 FT, MAJOR 3.9 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
13/02 PM 8.2/ 8.7 0.9/ 1.4 1.0/ 1.5 1 NONE
14/03 AM 8.9/ 9.4 1.6/ 2.0 1.1/ 1.6 1 MINOR
14/03 PM 7.5/ 8.0 0.2/ 0.7 0.7/ 1.1 1 NONE
15/04 AM 8.3/ 8.8 1.0/ 1.5 0.9/ 1.4 1 NONE
15/04 PM 7.0/ 7.5 -0.3/ 0.2 0.6/ 1.1 0 NONE
HUDSON RIVER AT PIERMONT NY
MLLW CATEGORIES - MINOR 5.9 FT, MODERATE 6.9 FT, MAJOR 7.9 FT
MHHW CATEGORIES - MINOR 1.9 FT, MODERATE 2.9 FT, MAJOR 3.9 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
13/01 PM 5.1/ 5.6 1.1/ 1.6 1.3/ 1.8 0 NONE
14/01 AM 5.5/ 6.0 1.5/ 2.0 1.5/ 2.0 0 NONE
14/02 PM 4.9/ 5.4 0.9/ 1.4 1.4/ 1.9 0 NONE
15/02 AM 5.1/ 5.6 1.1/ 1.6 1.3/ 1.8 0 NONE
15/03 PM 4.4/ 4.9 0.4/ 0.9 1.2/ 1.7 0 NONE
LITTLE NECK BAY AT KINGS POINT NY
MLLW CATEGORIES - MINOR 10.0 FT, MODERATE 10.5 FT, MAJOR 13.0 FT
MHHW CATEGORIES - MINOR 2.2 FT, MODERATE 2.7 FT, MAJOR 5.2 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
13/02 PM 8.8/ 9.3 1.0/ 1.5 0.9/ 1.4 1 NONE
14/03 AM 9.4/ 9.9 1.6/ 2.0 0.8/ 1.3 1 NONE
14/03 PM 8.1/ 8.6 0.2/ 0.8 0.6/ 1.1 1 NONE
15/04 AM 8.7/ 9.2 0.9/ 1.4 0.6/ 1.1 1 NONE
15/04 PM 7.4/ 7.9 -0.5/ 0.0 0.5/ 1.0 0-1 NONE
&&
$$
NYZ179-131645-
/O.NEW.KOKX.CF.S.0021.240314T0200Z-240314T0500Z/
Southern Nassau-
440 AM EDT Wed Mar 13 2024
...COASTAL FLOOD STATEMENT IN EFFECT FROM THIS EVENING THROUGH
LATE TONIGHT...
* WHAT...Up to one half foot of inundation above ground level
expected in vulnerable areas near the waterfront and shoreline.
* WHERE...Southern Nassau County.
* WHEN...From this evening through late tonight.
* IMPACTS...Brief minor flooding of the more vulnerable locations
near the waterfront and shoreline.
* ADDITIONAL DETAILS...Further coastal flooding is not expected
after the high tide cycle tonight.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded roadways.
&&
$$
Be sure to use the MyCoast app to relay photos and reports of
coastal flooding and beach erosion.
For more information from the National Weather Service visit
https://weather.gov/nyc2 follow-up statements
862
WHUS41 KOKX 131924
CFWOKX
Coastal Hazard Message
National Weather Service New York NY
324 PM EDT Wed Mar 13 2024
CTZ009-NYZ071-140800-
/O.CON.KOKX.CF.Y.0017.240314T0500Z-240314T0800Z/
Southern Fairfield-Southern Westchester-
324 PM EDT Wed Mar 13 2024
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 1 AM TO 4 AM EDT
THURSDAY...
* WHAT...Up to one half foot of inundation above ground level
expected in vulnerable areas near the waterfront and shoreline.
* WHERE...In Connecticut, Southern Fairfield County. In New
York, Southern Westchester County.
* WHEN...From 1 AM to 4 AM EDT Thursday.
* IMPACTS...Minor flooding in the more vulnerable locations near
the waterfront and shoreline. Some roads and low lying
properties including parking lots, parks, lawns, and homes and
businesses with basements near the waterfront will experience
minor flooding.
* ADDITIONAL DETAILS...Further coastal flooding is not expected
after the high tide cycle late tonight.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.
&&
Time of high total tides are approximate to the nearest hour.
STAMFORD HARBOR AT STAMFORD CT
MLLW CATEGORIES - MINOR 9.3 FT, MODERATE 10.9 FT, MAJOR 12.3 FT
MHHW CATEGORIES - MINOR 1.5 FT, MODERATE 3.1 FT, MAJOR 4.5 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
13/03 PM 8.7/ 9.2 0.9/ 1.4 0.7/ 1.1 1 NONE
14/03 AM 9.4/ 9.9 1.6/ 2.0 0.7/ 1.1 1 MINOR
14/03 PM 7.8/ 8.4 0.1/ 0.6 0.4/ 0.9 1 NONE
15/04 AM 8.8/ 9.3 1.0/ 1.5 0.6/ 1.1 1 NONE
15/04 PM 7.4/ 7.9 -0.5/ 0.0 0.4/ 0.9 0 NONE
BRIDGEPORT HARBOR AT BRIDGEPORT CT
MLLW CATEGORIES - MINOR 8.7 FT, MODERATE 10.2 FT, MAJOR 11.2 FT
MHHW CATEGORIES - MINOR 1.4 FT, MODERATE 2.9 FT, MAJOR 3.9 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
13/02 PM 8.2/ 8.7 0.9/ 1.4 1.0/ 1.5 1 NONE
14/03 AM 8.9/ 9.4 1.6/ 2.0 1.1/ 1.6 1 MINOR
14/03 PM 7.5/ 8.0 0.2/ 0.7 0.7/ 1.1 1 NONE
15/04 AM 8.3/ 8.8 1.0/ 1.5 0.9/ 1.4 1 NONE
15/04 PM 7.0/ 7.5 -0.3/ 0.2 0.6/ 1.1 0 NONE
HUDSON RIVER AT PIERMONT NY
MLLW CATEGORIES - MINOR 5.9 FT, MODERATE 6.9 FT, MAJOR 7.9 FT
MHHW CATEGORIES - MINOR 1.9 FT, MODERATE 2.9 FT, MAJOR 3.9 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
13/01 PM 5.1/ 5.6 1.1/ 1.6 1.3/ 1.8 0 NONE
14/01 AM 5.5/ 6.0 1.5/ 2.0 1.5/ 2.0 0 NONE
14/02 PM 4.9/ 5.4 0.9/ 1.4 1.4/ 1.9 0 NONE
15/02 AM 5.1/ 5.6 1.1/ 1.6 1.3/ 1.8 0 NONE
15/03 PM 4.4/ 4.9 0.4/ 0.9 1.2/ 1.7 0 NONE
LITTLE NECK BAY AT KINGS POINT NY
MLLW CATEGORIES - MINOR 10.0 FT, MODERATE 10.5 FT, MAJOR 13.0 FT
MHHW CATEGORIES - MINOR 2.2 FT, MODERATE 2.7 FT, MAJOR 5.2 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
13/02 PM 8.8/ 9.3 1.0/ 1.5 0.9/ 1.4 1 NONE
14/03 AM 9.4/ 9.9 1.6/ 2.0 0.8/ 1.3 1 NONE
14/03 PM 8.1/ 8.6 0.2/ 0.8 0.6/ 1.1 1 NONE
15/04 AM 8.7/ 9.2 0.9/ 1.4 0.6/ 1.1 1 NONE
15/04 PM 7.4/ 7.9 -0.5/ 0.0 0.5/ 1.0 0-1 NONE
&&
$$
NYZ179-140500-
/O.CON.KOKX.CF.S.0021.240314T0200Z-240314T0500Z/
Southern Nassau-
324 PM EDT Wed Mar 13 2024
...COASTAL FLOOD STATEMENT REMAINS IN EFFECT FROM 10 PM THIS
EVENING TO 1 AM EDT THURSDAY...
* WHAT...Up to one half foot of inundation above ground level
expected in vulnerable areas near the waterfront and shoreline.
* WHERE...Southern Nassau County.
* WHEN...From 10 PM this evening to 1 AM EDT Thursday.
* IMPACTS...Brief minor flooding of the more vulnerable locations
near the waterfront and shoreline.
* ADDITIONAL DETAILS...Further coastal flooding is not expected
after the high tide cycle tonight.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded roadways.
&&
$$
Be sure to use the MyCoast app to relay photos and reports of
coastal flooding and beach erosion.
For more information from the National Weather Service visit
https://weather.gov/nyc524
WHUS41 KOKX 140437
CFWOKX
Coastal Hazard Message
National Weather Service New York NY
1237 AM EDT Thu Mar 14 2024
NYZ179-140545-
/O.EXP.KOKX.CF.S.0021.000000T0000Z-240314T0500Z/
Southern Nassau-
1237 AM EDT Thu Mar 14 2024
...COASTAL FLOOD STATEMENT WILL EXPIRE AT 1 AM EDT EARLY THIS
MORNING...
Water levels peaked right at the minor threshold and are beginning
to fall. Further episodes of coastal flooding are not expected
after this high tide cycle.
&&
$$
CTZ009-NYZ071-140800-
/O.CON.KOKX.CF.Y.0017.240314T0500Z-240314T0800Z/
Southern Fairfield-Southern Westchester-
1237 AM EDT Thu Mar 14 2024
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT EARLY
THIS MORNING...
* WHAT...Up to one half foot of inundation above ground level
expected in vulnerable areas near the waterfront and shoreline.
* WHERE...In Connecticut, Southern Fairfield County. In New
York, Southern Westchester County.
* WHEN...From 1 AM to 4 AM EDT Thursday.
* IMPACTS...Minor flooding in the more vulnerable locations near
the waterfront and shoreline. Some roads and low lying
properties including parking lots, parks, lawns, and homes and
businesses with basements near the waterfront will experience
minor flooding.
* ADDITIONAL DETAILS...Further episodes of coastal flooding are
not expected after this high tide cycle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.
&&
Time of high total tides are approximate to the nearest hour.
STAMFORD HARBOR AT STAMFORD CT
MLLW CATEGORIES - MINOR 9.3 FT, MODERATE 10.9 FT, MAJOR 12.3 FT
MHHW CATEGORIES - MINOR 1.5 FT, MODERATE 3.1 FT, MAJOR 4.5 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
13/03 PM 8.7/ 9.2 0.9/ 1.4 0.7/ 1.1 1 NONE
14/03 AM 9.4/ 9.9 1.6/ 2.0 0.7/ 1.1 1 MINOR
14/03 PM 7.8/ 8.4 0.1/ 0.6 0.4/ 0.9 1 NONE
15/04 AM 8.8/ 9.3 1.0/ 1.5 0.6/ 1.1 1 NONE
15/04 PM 7.4/ 7.9 -0.5/ 0.0 0.4/ 0.9 0 NONE
BRIDGEPORT HARBOR AT BRIDGEPORT CT
MLLW CATEGORIES - MINOR 8.7 FT, MODERATE 10.2 FT, MAJOR 11.2 FT
MHHW CATEGORIES - MINOR 1.4 FT, MODERATE 2.9 FT, MAJOR 3.9 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
13/02 PM 8.2/ 8.7 0.9/ 1.4 1.0/ 1.5 1 NONE
14/03 AM 8.9/ 9.4 1.6/ 2.0 1.1/ 1.6 1 MINOR
14/03 PM 7.5/ 8.0 0.2/ 0.7 0.7/ 1.1 1 NONE
15/04 AM 8.3/ 8.8 1.0/ 1.5 0.9/ 1.4 1 NONE
15/04 PM 7.0/ 7.5 -0.3/ 0.2 0.6/ 1.1 0 NONE
HUDSON RIVER AT PIERMONT NY
MLLW CATEGORIES - MINOR 5.9 FT, MODERATE 6.9 FT, MAJOR 7.9 FT
MHHW CATEGORIES - MINOR 1.9 FT, MODERATE 2.9 FT, MAJOR 3.9 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
13/01 PM 5.1/ 5.6 1.1/ 1.6 1.3/ 1.8 0 NONE
14/01 AM 5.5/ 6.0 1.5/ 2.0 1.5/ 2.0 0 NONE
14/02 PM 4.9/ 5.4 0.9/ 1.4 1.4/ 1.9 0 NONE
15/02 AM 5.1/ 5.6 1.1/ 1.6 1.3/ 1.8 0 NONE
15/03 PM 4.4/ 4.9 0.4/ 0.9 1.2/ 1.7 0 NONE
LITTLE NECK BAY AT KINGS POINT NY
MLLW CATEGORIES - MINOR 10.0 FT, MODERATE 10.5 FT, MAJOR 13.0 FT
MHHW CATEGORIES - MINOR 2.2 FT, MODERATE 2.7 FT, MAJOR 5.2 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
13/02 PM 8.8/ 9.3 1.0/ 1.5 0.9/ 1.4 1 NONE
14/03 AM 9.4/ 9.9 1.6/ 2.0 0.8/ 1.3 1 NONE
14/03 PM 8.1/ 8.6 0.2/ 0.8 0.6/ 1.1 1 NONE
15/04 AM 8.7/ 9.2 0.9/ 1.4 0.6/ 1.1 1 NONE
15/04 PM 7.4/ 7.9 -0.5/ 0.0 0.5/ 1.0 0-1 NONE
&&
$$
Be sure to use the MyCoast app to relay photos and reports of
coastal flooding and beach erosion.
For more information from the National Weather Service visit
https://weather.gov/nycWhat forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this coastal flood statement went out at Mar 13, 1:24 AM EDT, 3 hours 16 minutes earlier.
Area forecast discussion, Mar 13, 1:24 AM EDT, 3 hours 16 minutes before
Area Forecast Discussion National Weather Service New York NY 124 AM EDT Wed Mar 13 2024 .SYNOPSIS... High pressure remains in control through tonight. A weak area of low pressure then passes nearby on Wednesday. A frontal system will impact the area Thursday night through Friday night. Brief high pressure should follow for Saturday, followed by another low pressure system passing farther to our north Sunday into Monday. This low will drag a cold front through the area late Sunday, with a secondary cold front following late Monday. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... High level clouds continue to streak in from the WNW for tonight. Still leaning closer to a MAV/MET MOS blend in the areas that typically get stronger radiational cooling, but the warmer NBM was blended in to hedge for uncertainty of the cirrus coverage. Have lowered dew points from previous fx based on latest observations and current dew point values coming in much lower. These lower dew points and a quick decoupling of the winds has lead to a rapid fall in temps for the more rural areas this evening. High cloud cover will likely not get dense enough or low enough to impact temps all that much. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 AM THURSDAY/... The flow aloft on Wednesday will be generally anticyclonic, however, a weak shortwave with surface reflection in the form of a weak trough or weak low center is progged to be nearby in the late day/evening hours. Not a lot of moisture for this to work with, but CAMS and GFS QPF output indicate the threat of a shower - mainly in the evening. Thinking is that this wouldn't be anything more than a sprinkle, so included the mention of sprinkles north of the city during the evening. Dry otherwise during the daytime and late night hours. As for temperatures, it will be another above-normal day, but a synoptic onshore flow along with sea breezes will limit the warmth potential in most areas. Another consideration will be the thickness of cirrus which may hinder insolation, particularly across southern zones. Warmest spots will most likely be along the western fringe of the forecast area where winds are more likely to remain S to SW. Upper 60s here with even a few 70 degree readings possible. Highs then range downward heading east, with lower 50s across eastern LI and SE CT. && .LONG TERM /THURSDAY THROUGH TUESDAY/... The long term period starts off with possibly the nicest day of the week for most on Thursday. Heights continue to slightly rise aloft through the day on Thursday, with an upper level ridge over the eastern CONUS. At the surface, a frontal boundary will likely be just north of the area, or pushing north through the area, with low pressure approaching from the west and high pressure centered to our south over the western Atlantic. This pattern will result in a S/SW flow across the area. This time of year this leads to pretty large temperature differences across our area. Blended in some of the NBM 90th percentile to get lower 70s across Northeast NJ, upper 60s across NYC, Lower Hudson Valley and interior CT and low 50s to low 60s for Long Island and southeast CT where a cool flow off of the waters will keep temps lower. There is some concern, however, with how much cloud cover will be around given the nearby frontal boundary and some moisture rounding the upper level ridge. More cloud cover than what is currently forecast may result in a slightly lower high temperature forecast. Aforementioned low pressure to the west will continue to approach as the upper level ridge axis shifts offshore. Guidance looks similar to yesterday in terms of the track of the low. The GFS remains the farthest north, with the ECMWF, NAM and Canadian farther south, taking the center right over our area. PoPs start to increase Thursday night, becoming likely across the interior by Friday morning, with lingering chances lasting through Friday night. A washout is not expected and there will likely be some dry periods, especially early Friday. A track farther north, like the GFS, will result in less periods of rain and lighter QPF. Currently only forecasting about 0.25 to 0.50 inches for the event in total, all plain rain. The latest NBM only has about a 10 percent chance of the area seeing 1 inch of rain over 24 hours. Behind this first system, brief high pressure will likely build in, allowing for a dry Saturday and Saturday night. Another low then looks to impact the area, this one passing well to the north, but dragging a cold front through the area late Sunday with a secondary cold front late Monday as a deep upper trough swings through. This will bring back a colder airmass to the area, with highs slightly below normal, low to mid 40s, expected by next Tuesday. && .AVIATION /06Z WEDNESDAY THROUGH SUNDAY/... High pressure will remain south of the area into late afternoon, then a weak low approaches to the north with a stationary front remaining nearby through Wednesday night. VFR. Winds will be light and variable to near calm overnight. The winds on Wednesday will be light to start, then become more south to southeast mainly at 5-10kt in the afternoon. Winds then become light and variable to near calm Wednesday night. NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty... No amendments expected. OUTLOOK FOR 06Z THURSDAY THROUGH SUNDAY... Late Wed night - Thursday: generally VFR. There is a chance of IFR to LIFR ceilings along the coast, mainly at KJFK and KISP, toward Thursday morning and into early Thursday morning. Friday: MVFR or lower conditions possible in rain, mainly in the afternoon. S-SW winds 8-15kt. Saturday: VFR. WNW winds around 10kt. Sunday: Chance of MVFR conditions in rain showers. Detailed information, including hourly TAF wind component forecasts, can be found at: https:/www.weather.gov/zny/n90 && .MARINE... Relatively tranquil conditions expected tonight through Wednesday night as winds will be on the lighter side, due to a high pressure ridge over the local waters. Sub-advisory conditions through this period. Winds and waves look to remain below Small Craft Advisory criteria Thursday through Monday. Two frontal systems are expected to impact the waters, one Thursday night through Friday night and another late Sunday into Monday. However, winds do not look too strong with either system. The pressure gradient will tighten over the area behind the second system on Tuesday. This will bring the potential for SCA wind gusts. && .HYDROLOGY... There are no hydrologic concerns through early next week at this time. && .TIDES/COASTAL FLOODING... Increasing astronomical tides and a developing onshore flow Wed-Thu may result in water levels touching minor flood benchmarks along the SW CT coast and also along the back bays of Southern Nassau. This could occur as early as the high tide cycle late tonight along the SW CT coast, but appears more likely late Wed night. Better chances tonight appear to be across SW CT based on guidance underestimating levels here over the past couple of instances when we were approaching a new or full moon. Have therefore issued a statement for coastal Fairfield County to address tonight's flooding potential, which should be isolated. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. NJ...None. MARINE...None. && SYNOPSIS...JC/JT NEAR TERM...JC/JE SHORT TERM...JC LONG TERM...JT AVIATION...MET MARINE...JC/JT HYDROLOGY...JC/JT TIDES/COASTAL FLOODING...
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 4:40 AM EDT | Coastal Flood Advisory | OKX | Westchester | 23 hr |
Nearby
Coastal Flood Statements in New York, 2024Every coastal flood statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.